PDA

View Full Version : Retin-A



Almondeyez81
12-06-2004, 10:59 PM
My Cousin has acne and shes thinking about trying the retin-a but she does not want a prescription that will not work. Does it clear up exsisting acne marks,as well as pimples and does it improve your skin tone? Anyone who have used this prescription please reply!!!!

butterpecan
12-07-2004, 03:02 AM
I've been using Retin-A off and on it really clears up acne and blemishes. The only thing you have to be careful with is putting too much on, it can be very drying and cause the skin to become red. I use it twice a week because my skin is very sensitive. As you use Retin-A don't use too many other drying agents because your skin can really start peeling badly. Overall it's a good product so your cousin should try it.

Kadeepoo
12-07-2004, 07:44 AM
Retin-A works but like butterpecan said, it can dry out the skin if you use too much. One thing that I find is that my skin has become dependent on it. I've been taking it for the past 5 years and if I miss a few applications my acne flares up again.

I've heard that some people have taken it for up to 14 years.

Overall, it's a good product and it gets rid of current pimples and prevents new ones. Most dermatologists pair this medication with a 10% benzoyl peroxide cream and it's important to use sunscreen. But be prepared... you may have to take it for a while.

strrblck
01-06-2005, 01:27 AM
I used retin A micro, it did not work, it actually made my face worse. I was using it for 12 weeks, and my face looks terrible right now. I am trying to get over it. It sure didn't work for me!

elleebeme5
01-06-2005, 12:58 PM
I've used Retin-A off and on too. My acne has largely cleared up (at age 47!) so now I'm thinking to use up my tube to help stave off wrinkles.

Strr: every dermatologist told me, and I saw it happen: it gets worse before it gets better. My first doctor had me come back after 2 or 3 weeks. When my face was full of acne, more than when I started, he told me to hang in there and give it about 6 months.

JustKei
01-06-2005, 01:14 PM
I am using retin-a micro along with an antibiotic right now. It has cleared up my face tremendously. The spots are starting to fade and I am not having much breakouts. I have been on it for 2mths. Strange thing is that it doesnt dry my face out at all, it actually makes it oily :dunno: .

PassionsWork
01-06-2005, 01:20 PM
I have used everything under the sun when it comes to acne medications, including Retin A. While on it, it did wonders for my skin. It cleared up blemishes and prevented new ones, but once I stopped using it I would have flare ups. So, I began not using it as much. It still did the trick and my skin didn't become dependent on it.

HTH

thunderstorm
01-06-2005, 03:03 PM
when i was 17, my mother took me to the dermatologist to see about clearing up breakouts on my chin. the doctor gave me retin-a. he said my skin would get worse before it would get better. and was he ever right! it dried the skin on my chin so that it was pinkish and flaky. i could literally peel the skin off like a sunburn. after using it according to his directions for a couple of months, i never had a problem with breakouts of any kind on any part of my face until my junior year in college!

i had a scar on the front of my leg that was discolored (a lot darker than the rest of my skin tone). i went to the doctor and he gave me the lowest percent of retin-a to apply to it. it restored that scar to the exact shade as the rest of my skin. the demarcation line is virtually unnoticeable!

i've had great results. but i've heard of people who had opposite results or no results at all.

if you use it, request the mildest form at first. if that doesn't seem to work, ask for a stronger prescription.

good luck. :wub:

Hennessy
01-07-2005, 12:03 PM
Yep it has done wonders for my skin. In fact I just got a new tube of it from the pharmacy the other day. The only time I get any blemishes at all now is when my cycle is here. I used to have breakouts all over my face, all the time and I'm 26 :shocker: I have oily skin and it has helped with that also. Once you start on the meds it does get worse before it gets better. Retin-A helps your skin cells turn over/exfoliate. Therefore if you do have clogged pores that haven't reached the surface, they will once you start on the meds. Tell her not to fret the meds is working. I wouldn't use to many other products once she starts using the Retin-A either. A good cleanser and moisturizer should be all she needs. I use Benzol Peroxide 2.5% cream on a occasion also. I usually put it on when I know my cycle is going to start, and it's a small amount and I put it on only in the mornings. A word of caution if she is using bp use it in the mornings or if she wants to use it at night don't use it with the Retin-A.